Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial wasting
Aug 22, 2008

Hello Nelson, My husband was diagnosed a few months ago. He's been taking HIV meds for 3 months. He started on Norvir, Isentress, Presista, and Truvada (vl. over 400,000. ) He reached undetectable in a month but the side effects were bad so his doctor put him on Atripla. He's been on it for the last 2 months ( still undetectable). He's ( in his 50s)always been skinny but it seems that in the las 3 months he's getting skinnier and his face is too (real skinny). What do you recomend to avoid this. He is getting too concious about facial wasting he takes vitamins and minerals but is there something else he needs to take or a special diet?. We read that a person who's HIV positive should eat more food and more calories than other people is that true? Thank you for your help

Response from Mr. Vergel

It is rare to get lipoatrophy with the HIV medication he has taken. I bet he is losing weight and that makes him look like he has facial wasting.

I would concentrate on having him eat at least 2500 calories a day. He should concentrate on calorie/nutrient-dense foods like natural peanut butter, tuna, cottage cheese and whey protein shakes(if he is not lactose intolerant), lean meats, eggs, nuts and seeds, all fruits and diverse color vegetables, etc

I think you can motivate him to eat if you tell him that when he gains weight his face will fill up! If he is still worried about facial wasting after gaining a few pounds, contact me here to talk about it.

He is undectable and healthy. Now, let's beef him up :)

Nelson



Previous
Follow Up Question
Next
Should I be concern about loosing weight?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement